Rituximab is a monoclonal antibody that specifically binds to the CD20 antigen. It produces complement-dependent and effector cell–mediated lysis, induction of apoptosis, and interference with calcium influx into the cell.1 Although rituximab is normally a well-tolerated treatment, its systemic administration has been associated with a cytokine-release syndrome consisting mainly of fever, chills, and stiffness during first infusion. A cutaneous cytokine-release syndrome has recently been reported when the drug was administered locally for cutaneous B-cell lymphoma. The major clinical features were pain in the nodules and/or urticarial reaction at the tumor sites.
Silvia Perez-Gala, Yolanda Delgado-Jimenez, Rebeca Goiriz, Javier Fraga, Amaro Garcia-Diez, Jesus Fernandez-Herrera. Cytokine-Release Syndrome Related to Rituximab Limited to Lesions and Excision Scars of Lesions of Primary Cutaneous Lymphoma. Arch Dermatol. 2006;142(11):1508–1518. doi:10.1001/archderm.142.11.1516